This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have a history of hypersensitivity to drugs. I've tried several ssris and the only one I did well on was prozac . It was prescribed for me due to anxiety , obsessive compulsive worry over heart palpitations and -this past year -- i really sank into a depression following the break up of my marriage, illness of my father and more problems.
Anyway, it took me about a year to work my way up to 5 mgs. ( using the liquid) and then i was on 10 mgs. for a few years . It was upped to 15 back in August. I did remarkably well except for GI problems ( reflux,slight nausea in the a.m. etc.) which were tolerable. I still was depressed and my psychiatrist upped it to 20.
I have been on 20 mg. for about 3 weeks. Until the last 4 days or so, I've felt SO much better. Now I feel drugged... i have weird dreams and keep waking up several times a night. I feel slightly dizzy and very, very tired. My heart palps came back yesterday ( they've been much bette recently; i was so hoping the prozac was helping that!)... i just feel strange.
Now I am wondering if 20 mg. was too much for me. My psychiatrist said to call her next week. I'm writing you because i feel sooo scared right now. do the symptoms sound like prozac side effects that might pass if i keep taking the 20 for a while longer? if not, and i reduce the dosage, how long before i feel better.
I am so fatigued and sort of light headed as i write this, it is really miserable. thank you so much for any information or advice you can provide.
Symptoms of depression, OCD, and anxiety may be reduced with Prozac.
The recommended starting dose of Prozac is 10mg. Patients are usually maintained on Prozac 20 mg. These are guidelines.
Some patients may be started at lower doses (as yourself) than increased as needed. Some patients may be maintained on doses of 80mg or higher depending on the patient's response and side effect tolerance.
Side effects usually go away within 1-2 weeks.
I recommend you discuss your concerns with your psychiatrist, it is not unusual for side effects to resolve with time.
That is so strange because that was the way I felt. I was up to 60 mg. My husband was beginning to wonder if I had feelings anymore. I was having strange dreams, very strange. Along with waking up several times a night. I was tired all the time. I slowly went off Prozac and I sleep so good now it's amazing. Back to normal dreams. However my moods and O.C.D. I have an appointment to see a psychologist instead of those pill pushers (psychiatrist). Good luck to you! If you want to talk post another message...:)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.